Alert archive / Florida / Red Flag Warnings in 2012

Red Flag Warning 19, NWS Jacksonville, FL

April 26, 20127 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Apr 26, 2012, 3:57 AM EDT for 7 counties in Florida. It took effect at Apr 26, 2012, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2012, 3:57 AM EDT (07:57 UTC)
In effect from
Apr 26, 2012, 12:00 PM EDT
Expired
Apr 26, 2012, 8:00 PM EDT
In force
8 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2469 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

519 
WWUS82 KJAX 260757
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
357 AM EDT THU APR 26 2012

FLZ020>025-030>033-035>038-040-270000-
/O.UPG.KJAX.FW.A.0018.120426T1600Z-120427T0000Z/
/O.NEW.KJAX.FW.W.0019.120426T1600Z-120427T0000Z/
/O.NEW.KJAX.FW.A.0019.120427T1700Z-120427T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
357 AM EDT THU APR 26 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING FOR GUSTY WINDS...LOW HUMIDITY...HIGH DISPERSION AND HIGH
ERC VALUES FOR MUCH OF NORTHEAST FLORIDA...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR LOW RH AND HIGH DISPERSION FOR MUCH OF 
NORTHEAST FLORIDA...

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 
  022...023...024...025...030...031...032...033...035...036... 
  037...038 AND 040. 

* WIND...SOUTHWEST WINDS NEAR 15 MPH WITH GUSTS TO 20 MPH THIS
  AFTERNOON. 

* HUMIDITY...MINIMUM VALUES NEAR 30 PERCENT. RELATIVE HUMIDITY
  VALUES ARE EXPECTED TO BE BELOW 35 PERCENT FOR 3 TO 5 HOURS THIS
  AFTERNOON AND FRIDAY AFTERNOON.  

* DISPERSION...VALUES ABOVE 75 ARE EXPECTED THIS AFTERNOON AND
  FRIDAY AFTERNOON. 

* ERC...VALUES AROUND 35 THIS AFTERNOON AND FRIDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/JAX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Apr 26, 3:42 AM EDT, 15 minutes earlier.

Area forecast discussion, Apr 26, 3:42 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
342 AM EDT THU APR 26 2012

...BREEZY/WINDY AND WARM TODAY...

.SHORT TERM...TODAY THROUGH SATURDAY...

TODAY...LOW WILL TRACK FROM THE OHIO RIVER VALLEY THROUGH THE MID
ATLC STATES. THIS WILL TIGHTEN THE PRESSURE GRADIENT OVER THE REGION
WITH BREEZY/WINDY W/SW WINDS AT 15-20 MPH WITH GUSTS TO 30 TO 35 MPH
POSSIBLE OVER PORTIONS OF SE GA AND WILL ISSUE LAKE WIND ADVISORY
FOR AREAS NORTH OF A LINE FROM WAYCROSS TO BRUNSWICK. PARTLY CLOUDY
SKIES FROM SOME CIRRUS WILL BE POSSIBLE THIS MORNING BECOMING SUNNY
THIS AFTERNOON WITH THE W/SW FLOW PUSHING MAX TEMPS INTO THE UPPER
80S.

FRIDAY...TRAILING FRONTAL ZONE FROM DEPARTING LOW OFF THE ATLC COAST
WILL HANG UP NORTH OF THE REGION AND DO NOT EXPECT MEASURABLE PCPN
ACRS SE GA AND WILL KEEP POPS IN THE SILENT 10% RANGE...WHILE SKIES
WILL GENERALLY BE PARTLY CLOUDY TO MOSTLY SUNNY AND A LIGHTER SW
FLOW AT 10-15 MPH WILL STILL BE ENOUGH TO PUSH MAX TEMPS INTO THE
UPPER 80S.

SATURDAY...WEAK HIGH PRESSURE RIDGE WILL HOLD IN PLACE OVER THE
FORECAST AREA WITH A GENERAL S/SW FLOW AT THE SURFACE WITH LOCAL
SEABREEZES ALONG THE COAST. MOISTURE LEVELS WILL REMAIN LOW ENOUGH
TO PREVENT ANY MEASURABLE PCPN...ALTHOUGH SBRZ FRONT MERGER OVER
MARION COUNTY LATE IN THE DAY WILL PROVIDE A SILENT 10% CHANCE OF AN
AFTERNOON SHOWER. MAX TEMPS WILL ONCE AGAIN PUSH INTO THE UPPER 80S.

.LONG TERM...SUNDAY THROUGH WEDNESDAY...

SUNDAY...WEAK HIGH PRESSURE WILL REMAIN IN PLACE BEFORE A BACK DOOR
FRONTAL PASSAGE SUNDAY NIGHT. NO PCPN IS EXPECTED AND MAX TEMPS
AHEAD OF THE FRONT ARE EXPECTED TO TOP OUT AROUND 90 DEGREES.

MON/TUE/WED...BREEZY ONSHORE FLOW WILL FOLLOW BACK DOOR FRONTAL
PASSAGE EARLY NEXT WEEK. PCPN CHANCES STILL GENERALLY AT 10% OR LESS
WITH SOME COASTAL SHOWERS POSSIBLE ALONG THE NE FL COAST AND DIURNAL
AFTERNOON SHOWER ACTIVITY OVER INLD NE FL BUT CONFIDENCE REMAINS LOW
AT THIS TIME SO WILL KEEP A MAINLY DRY FORECAST WITH TEMPS RETURNING
TO NEAR NORMAL VALUES IN THE LOWER/MID 80S.

&&

.AVIATION...PREVAILING VFR. SW WINDS 30 KNOTS AT 2 THOUSAND FT
FORECAST FOR SSI IN THE 09Z-12Z TIME FRAME ALONG WITH SW SURFACE
WINDS OF 10 KNOTS SHOULD HELP PRECLUDE LOW LEVEL WIND SHEAR.
HOWEVER...IF SFC WINDS DECOUPLE EARLY THIS MORNING...MAY NEED TO
ISSUE LLWS FOR A SHORT DURATION EARLY THIS MORNING.

&&

.MARINE...WILL CONTINUE THE SMALL CRAFT ADVISORY FOR THE SE GA
OFFSHORE WATERS TIL 7 AM. SURGE ONGOING ACROSS THE OFFSHORE WATERS
THERE WITH GRAYS REEF SHOWING SUSTAINED SW WINDS OF 21 KNOTS WITH
GUSTS TO 25 KNOTS. FOR THE REST OF THE WATERS WILL HAVE AN EXERCISE
CAUTION GOING THROUGH THE EARLY MORNING. WILL KEEP AN EXERCISE
CAUTION GOING FOR THE GA OFFSHORE DURING THE DAY TODAY AS GRADIENT
WILL BE TIGHTER THERE. MODELS INDICATE ANOTHER SURGE TONIGHT WITH AN
EXERCISE CAUTION LIKELY FOR THE OFFSHORE AND A POSSIBLE ADVISORY FOR
THE SE OFFSHORE WATERS. NO HEADLINES EXPECTED AFTER TONIGHT AS
SURFACE RIDGE AXIS NUDGES NORTH INTO THE AREA AND WINDS BECOME
LIGHTER. WINDS WILL BECOME ONSHORE SSE SAT AND SUN AROUND 10-15 KTS
AND SEAS 2-4 FT.

STRONG HIGH PRESSURE BUILDS IN ACROSS NEW ENGLAND INTO THE MID
ATLANTIC REGION EARLY NEXT WEEK WHICH PRODUCES A STRONG EASTERLY
SURGE ACROSS THE WATERS. SMALL CRAFT ADVISORY CONDITIONS WILL
BE POSSIBLE ACROSS ALL LEGS EARLY NEXT WEEK.

RIP CURRENTS: LOW RISK. AN ELEVATED RISK IS POSSIBLE EARLY NEXT WEEK
AS THE ONSHORE FLOW INCREASES ALONG WITH BUILDING SEAS/SWELLS.

&&

.FIRE WEATHER...WILL UPGRADE TO A RED FLAG ACROSS NE FL FOR TODAY.
DRY AIR MIXES DOWN AGAIN THIS AFTERNOON RESULTING IN LONG DURATIONS
OF LOW RH ALONG WITH BREEZY SW WINDS. WILL ALSO HAVE HIGH
DISPERSION. RED FLAG CRITERIA FALL SHORT IN SE GA BUT WILL ISSUE A
FIRE DANGER STATEMENT FOR ALL OF SE GA DUE TO SUSTAINED WINDS NEAR
20 MPH AND MARGINALLY LOW RH/10 HOUR FUEL MOISTURE. WINDS NOT AS
STRONG ON FRIDAY...BUT LOW RH'S ALONG WITH HIGH DISPERSION WARRANTS
A FIRE WX WATCH FOR NE FL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  87  59  87  61 /   0   0  10  10
SSI  86  64  86  65 /   0   0   0   0
JAX  89  59  89  61 /   0   0   0   0
SGJ  85  62  85  61 /   0   0   0   0
GNV  87  59  89  59 /   0   0   0   0
OCF  86  57  88  60 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
     ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
     UNION.

     FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
     UNION.

GA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR APPLING-ATKINSON-BACON-BRANTLEY-COASTAL GLYNN-
     COFFEE-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 7 AM EDT THIS MORNING FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

HESS/PETERSON
Hazardous weather outlook, Apr 26, 3:40 AM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
340 AM EDT THU APR 26 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-271000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
340 AM EDT THU APR 26 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

...HIGH FIRE DANGER CONTINUES...

...LAKE WIND ADVISORY IN EFFECT FOR PORTIONS OF SOUTHEAST GEORGIA...

.DAY ONE...TODAY AND TONIGHT...

BREEZY TO WINDY CONDITIONS ARE EXPECTED TODAY AS WEST-SOUTHWEST
WINDS INCREASE TO 15 TO 20 MPH WITH GUSTS TO 30 TO 35 MPH. THE
STRONGEST WINDS ARE EXPECTED ACROSS SOUTHEAST GEORGIA AND A LAKE
WIND ADVISORY IS IN EFFECT.

THE COMBINATION OF BREEZY/WINDY CONDITIONS ALONG WITH LOW RELATIVE
HUMIDITIES WILL RESULT IN A CONTINUED HIGH FIRE DANGER AREA WIDE.

GUSTY SOUTHWEST WINDS AT 15 TO 20 KNOTS WILL KEEP SMALL CRAFT
EXERCISE CAUTION CONDITIONS OVER THE OFFSHORE WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

LOW RELATIVE HUMIDITIES WILL RESULT IN A CONTINUED HIGH FIRE
DANGER AREA WIDE FROM FRIDAY THROUGH SUNDAY.

BREEZY ONSHORE FLOW WILL DEVELOP ON MONDAY AND CONTINUE THROUGH
WEDNESDAY. SMALL CRAFT ADVISORIES ARE EXPECTED OVER THE COASTAL
WATERS ALONG WITH AN ELEVATED RISK OF RIP CURRENTS AT LOCAL BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JCH

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 3:57 AM EDTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more24 hr
Apr 26, 9:51 AM EDTSmall Craft Advisory for WindsJAX22 hr

Nearby

Red Flag Warnings in Florida, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.